Alert archive / Georgia / Freeze Warnings in 2016
Freeze Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Jan 10, 2016, 1:29 PM CST for 5 counties in Alabama; 12 counties in Florida; 26 counties in Georgia. It took effect at Jan 11, 2016, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2016, 1:29 PM CST (19:29 UTC)
- In effect from
- Jan 11, 2016, 12:00 AM CST
- Expired
- Jan 11, 2016, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 43 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -220 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600 WWUS72 KTAE 101929 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 229 PM EST SUN JAN 10 2016 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT... ALZ065>069-FLZ007>014-016>019-026-027-GAZ120>131-142>148-155>161- 111400- /O.UPG.KTAE.FZ.A.0003.160111T0900Z-160111T1300Z/ /O.NEW.KTAE.FZ.W.0003.160111T0600Z-160111T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-GADSDEN- LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...SOPCHOPPY...ST. MARKS...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 229 PM EST SUN JAN 10 2016 /129 PM CST SUN JAN 10 2016/ ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * MINIMUM TEMPERATURES...27 TO 32 DEGREES. * DURATION...UP TO 7 HOURS OF FREEZING TEMPERATURES IN SOUTHEAST ALABAMA. DECREASING DURATIONS TO THE SOUTHEAST WITH ABOUT AN HOUR DURATION IN TALLAHASSEE AND VALDOSTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE SOME UNPROTECTED, SENSITIVE VEGETATION. && $$ 18-WOOL
1 follow-up statement
369 WWUS72 KTAE 110735 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 AM EST MON JAN 11 2016 ALZ065>069-FLZ007>014-016>019-026-027-GAZ120>131-142>148-155>161- 111430- /O.NEW.KTAE.FZ.A.0004.160112T0500Z-160112T1400Z/ /O.CON.KTAE.FZ.W.0003.000000T0000Z-160111T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-GADSDEN- LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...SOPCHOPPY...ST. MARKS...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 235 AM EST MON JAN 11 2016 /135 AM CST MON JAN 11 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE FREEZE WARNING REMAINS IN EFFECT THROUGH THIS MORNING. IN ADDITION...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * MINIMUM TEMPERATURES...27 TO 32 DEGREES. * DURATION...UP TO 8 HOURS OF FREEZING TEMPERATURES IN SOUTHEAST ALABAMA WITH THE FREEZE WARNING THIS MORNING. DECREASING DURATIONS TO THE SOUTHEAST WITH ABOUT A TWO HOUR DURATION IN TALLAHASSEE AND VALDOSTA. AROUND A FOUR HOUR DURATION OF FREEZING TEMPERATURES IS POSSIBLE TONIGHT WITH THE FREEZE WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE SOME UNPROTECTED... SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ015-028-029-034-111430- /O.NEW.KTAE.FZ.A.0004.160112T0500Z-160112T1400Z/ INLAND FRANKLIN-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE...PERRY... MIDWAY...MAYO...CROSS CITY 235 AM EST MON JAN 11 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * MINIMUM TEMPERATURES...28 TO 32 DEGREES. * DURATION...AROUND THREE TO FOUR HOURS OF FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Jan 10, 11:17 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Jan 10, 11:17 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1217 PM EST SUN JAN 10 2016
.Aviation...
[Through 18Z Monday] MVFR ceilings will lift to VFR later this
afternoon before they scatter out this evening. Gusty northwest
winds will drop off late in the day and the veer slowly overnight.
&&
.Prev Discussion [1055 AM EST]...
.Near Term [Through Today]...
A high-amplitude long wave trough is in place across much of
central and eastern North America this morning. A cold front has
pushed across the forecast area. In the wake of the front, cold
air advection will limit diurnal temperature rises today with
afternoon highs only expected to be 4 to 6 degrees higher than
this morning's lows. Look for highs around 50 in Southeast AL
increasing southeastward to the lower 60s in Dixie County FL.
Skies will remain mostly cloudy.
.Short Term [Tonight Through Tuesday]...
CAA will continue into the night tonight as surface ridging
builds in from the west. Expect temperatures to plummet into the
upper 20s across the interior Florida panhandle, southeast
Alabama, and portions of southwest Georgia. Elsewhere,
temperatures will range from the low 30s across south Georgia and
the Florida Big Bend. Coastal locations and the southeast Big Bend
will dip into the upper 30s. Some patchy frost will be possible
across S.E. AL and S.W. GA where the eastern edge of the calm
center of the surface ridge may encroach by dawn. Wind chills will
range from the low to mid 20s to the northwest, and in the low 30s
to the southeast. Monday will be sunny with highs in the low to
mid 50s. With the surface ridge forecast to be directly overhead
on Monday night, radiational cooling will dominate and lows are
forecast to fall to the upper 20s for most locations away from the
immediate coast. Still kept the forecast above the MOS consensus
due to the potential for some high cloudiness, though trended
downward expecting a little less cloud cover than was previously
forecast. Frost will be likely as well across the interior Tri-
State region Monday night. Another sunny day is expected on
Tuesday, with highs only a few degrees warmer than Monday, nearer
to average.
.Long Term [Tuesday Night Through Sunday]...
The trend of dry and cool weather will continue through the start
of the extended range forecast. A change is expected on Thursday
as a southern stream wave will move across the northern Gulf,
resulting in surface cyclogenesis. There is still some
disagreement between models as to the exact strength and
positioning of the low, but they appear to be coming into better
agreement. Thus, a little more confidence exists in a solution
that brings the low through the northeast Gulf, but far enough
south that rain will be most likely across north Florida,
decreasing quickly into Alabama and Georgia. With highs expected
to be in the 50s, it appears as though Thursday will be quite
unpleasantly cool and wet. With the surface ridge sliding east
through this event, in the wake, more moist east/southeasterly
flow is expected with low rain chances, but moderating
temperatures. Another low pressure system could bring more rain by
the end of the period.
.Marine...
Advisory level winds in the wake of a cold front will continue
through most of the day today with advisory level seas persisting
into the evening offshore. Buoy observations indicate that
advisory conditions are occurring over the eastern waters as well
and we adjusted the hazard grid accordingly. We also raised seas
by about a foot for today based on observations. Monday and
Tuesday will feature low winds and seas as high pressure moves
overhead. As an area of low pressure begins to develop in the
western Gulf, winds will gradually increase through Wednesday,
with another round of advisory conditions possible on Thursday.
Winds should calm again to end the week behind Thursday's low.
.Fire Weather...
Much drier air is moving into the region today. RH values will
remain above 50 today. Monday and Tuesday RH values will be very
low in the 20s. However, Red Flag conditions are not expected
since winds are forecast to be light on Monday and Tuesday.
.Hydrology...
The Apalachicola and lower Choctawhatchee Rivers remain in flood
as of this morning. On the Choctawhatchee, Caryville has dropped
below flood stage, but Bruce will not do so until Thursday. The
Apalachicola will remain in flood for several more days. In
general, river levels across the region will continue their
downward trends as dry conditions will prevail through late in the
week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 32 55 28 59 35 / 10 0 0 0 0
Panama City 34 51 37 57 40 / 10 0 0 0 0
Dothan 28 50 30 56 32 / 10 0 0 0 0
Albany 29 52 28 56 32 / 10 0 0 0 0
Valdosta 31 55 29 58 34 / 10 0 0 0 0
Cross City 36 58 29 60 37 / 10 0 0 0 0
Apalachicola 36 54 36 58 41 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Monday morning FOR
Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
Gulf-Inland Jefferson-Inland Wakulla-Jackson-Leon-Liberty-
Madison-North Walton-Washington.
High Rip Current Risk through late tonight FOR Coastal Bay-
Coastal Gulf-South Walton.
GA...Freeze Watch from late tonight through Monday morning FOR Baker-
Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...Freeze Watch from late tonight through Monday morning FOR Coffee-
Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory until 10 PM EST this evening FOR Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 NM-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 NM-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...WOOL
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...WOOL
MARINE...WOOL
FIRE WEATHER...MCDERMOTT
HYDROLOGY...WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:04 AM CST | Freeze Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 11 hr |
Nearby
Freeze Warnings in Georgia, 2016Freeze Warnings in Florida, 2016Freeze Warnings in Alabama, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.